Lexapro dosage for elderly

Common Questions and Answers about Lexapro dosage for elderly

lexapro

Avatar n tn Ativan has no appreciable effect on liver function (unlike Lexapro), Ativan would not accumulate excessively in the elderly (unlike Klonopin or Valium), and Ativan would provide guaranteed relief. Lexapro may prove to be overly stimulating. Lexapro is better suited for anxiety that recurs secondary to a depressive affect. Serax is another (weaker) option. Speak with the neurologist.
Avatar n tn Is 3mg of Risperdal to a 73 year old Elderly woman with hypertension too high?
Avatar m tn One week at 20mg Lexapro for anxiety,what is a fair amount of time togain full results. Hoping to not increase dosage.
Avatar n tn I have been taking 40 mg of lexapro for about 2 years. I recently tried to taper off of it over one month reducing by 5mg each month. The withdrawal was so bad the last week I went back on it out of desperation. Now I'm not having the same horrible withdrawal symptoms (constant weeping, stomach cramps, panic attacks) but feel terribly depressed even though I am back on the original dosage. Did tapering off and then going back do something metabolically to my system. Any suggestions.
Avatar m tn Have you started tapering down your dosage per your doctor's instructions? Just make sure you are not adjusting dosage or quitting it without talking to your doctor first; just ensure you follow his/her instructions. Doing it on your own can cause many unpleasant symptoms that you would not really have to endure if you take it as prescribed.
439522 tn?1214951189 I've been on 10mg Lexapro for over a year...hadn't had any anxiety since I have been on it, until now. Now is because I'm 7 days off of lortab after being on it for 15 months. I'm working with my doctor and wants to move me to 20mg of Lexapro. Anyone made this change? Any side effects? Did it work better for you?
Avatar m tn I have had OCD for a long time in my life. I have been on Lexapro for about 2 years now. I have recently been on 40 mg of Lexapro and have felt alright but not my full potential. My Dr. put me on 60 mg of Lexapro to see if this helps. I have had no side effects from this drug and that's why she is willing to go so high. My question is since I have been on this drug for about 2 years, how long will it take after upping the dosage for me to see an improvement????
Avatar f tn I took Lexapro 10mg on and off for three years and recently was upped to 15mg for two weeks and then 20mg for 5 weeks. It helped so much before, my symptoms were almost gone! Now it's losing its effectiveness, I think. I felt fine for a week on the new dosage, thought I was improving, only to feel horrible again... I'm going to wait another week (6 weeks in total) but I doubt much difference will be made in that time.
Avatar f tn Well, first of all, you don't have to do what a doctor recommends. You can say no. Once you start the medications, depending on how long you've been on them, it's not that easy to just stop them, but you can if you want if you've only been taking them a very short time. I'm assuming you also suffer from anxiety, though you don't say so, otherwise the Xanax would make no sense.
Avatar f tn In fact, most Doctors have to re-adjust the dosage for their elderly patients on medications because the elderly respond differently to meds. So I guess what I'm saying is that your "elderly friend" should contact her/his Doctor immediately and let her/his Doctor know of these "agitate/angry" responses to her/his meds. Tarrie, since you came her on behalf of your elderly friend, maybe you can guide your friend in the process.
Avatar f tn When I started Lexapro my doctor also gave me a small does of Xanax and has recently changed me to a small does of Kolonopin until we found the right dosage of Lexapro. Just this week we are actually changing my dosage of Lexapro to 7.5mg because of a few small side effects. Keep up with it and stay in contact with your doctor. Good Luck.
Avatar f tn I used to take Zoloft at 200Mgs a day. Lowest dosage is 50mgs a day and even that dosage is too low for most people.
712802 tn?1274645485 I was told to cut my dose of lexapro to every other day for for a week and then totally off for one week before starting the savella. I didn't have any trouble yet stopping the Lexapro. I start the savella on Monday. Stay in touch!
Avatar n tn April 2013: started Prozac 10mg ... 10/8/13: appt with dr. katic (started lexapro??) tried .5 mg clonazepam but made me really tired so discontinued 11/8/13: appt with dr. katic (inc. lexapro to 40mg?) 11/26/13: started abilify 2mg 12/16/13: increased abilify dosage to 5mg 1/4/2013 started wellbutrin 150 mg, still on lexapro 40 mg 1/11/2014 increased wellbutrin dosage to 300 mg. still on lexapro 40mg (started forfivo) 6/7/2014 started 0.25 mg of clonazepam (half a 0.
Avatar m tn leave the dosage where it is and try it for a few months. If you feel worse... than that drug is not for you. Doctors tend to over prescribe some meds. My personal experience with Lexapro is that I felt terrible up to 10 mg.. went down to 5mg, and felt slightly better but still some anxiety and side effects. Now I've been taking half a pill (2.5 mg) for 4 months and I feel the best I've ever felt in years of trying everything.. literally. (Ativan, Paxil , Zoloft, Wellbutrin.. etc.
Avatar m tn 200 lamictal 150 Bupropion in the morning and same in afternoon 1/2 Lexapro 1 clonozapam
Avatar n tn Thank you for answering me on Feb. 12. My Dad has been on levothyroxine for 12-14 years and has been having slight cognitive problems (memory) until recently ( now a 10 second loop) . I had his endocrinologist put him on cytomel (5mcg) for about a year and increase his 100mcg levothyroxine to 125 mcg too that year. His TSH went below norm and T4 went to the high range...and didn't help memory. I'm trying the reverse now so went from 100mcg T4 (OK after month) to 71mcg.
Avatar n tn Dosage tolerance and effectivness can be different for everyone. If it makes you feel a bit better, I used to take 30Mgs of Lexapro a day. Stayed on it for 2 years at 30mgs, until it started to fail for me. Some people think 30Mgs a day Lexapro is too much, but like I said it all just kind of depends on your tolerance to the medication and also your resistance to the given medication.
Avatar n tn I know when he brings the lexapro on it will be at a 5mg dosage for the first five days. My concern is that I want to be covered while I'm switching over. I dont want to slip back into a depressive state or have any major bouts with anxiety. Thanks for your help.
Avatar f tn I have been on 10 mg of Lexapro daily for a little over a month. They want to up my dosage in the near future. When I first started Lexapro, I didn't really experience many side effects. However recently, in the past probably 2 weeks or so, I have been sleeping an unusually excessive amount. I'll go to bed at 2 in the morning and easily sleep until 1 o clock in the afternoon, wake up, do something, and go back to bed at 2 p.m. until about 4 p.m.
Avatar m tn When i told my psychologist (who perscribed lexapro for me) that i was still anxious and depressed after like 6 weeks they upped it to 20 mg for me. In the end, it ended up not being the meds for me and i switched..but i would talk to your doctor about upping the dosage..
Avatar m tn It affects us all differently, but for me, it can taek about 3-4 weeks to really fill the benefits fully after starting or adjusting dosage, but you said you are still improving which is great! Now, along with this, will you have access to talk therapy? This combination can prove quite effective in confronting and dealing with anxiety in my experience..keep us posted!
Avatar f tn I was prescribed 10mg Lexapro for only 3 full weeks. I did not like those pesky, annoying and sometimes scarry dreams I experienced while on it, among a few other undesireable side affects. So, I decided I didn't want to take Lexapro anymore and talked with my doctor and he gave me directions in how to wean off it. During the period of reduction in the amount of Lexapro, I began to feel absoulutely wonderful and I wasn't having anymore bad dreams, etc.
2102085 tn?1350866645 I have been on Lexapro for about 4 months now. With that being said, I have been dealing with constant dizziness and nausea for almost a month now. My brain feels dizzy and pressure and I experience terrible insomnia. I am currently on .5mg of clonazepam (as needed, but lately i take it every night!) my p-doc had increased my dosage of Lexapro from 10 to 15mg when I explained these symptoms. They are so severe I would take a wave of panic attack instead any day!